Keppra XR Overdose
If you take too much Keppra XR (levetiracetam XR), overdose symptoms could occur. Some commonly reported symptoms of an overdose include difficulty breathing, drowsiness, and aggression. Life-threatening overdose symptoms are more likely if Keppra XR is combined with alcohol or other medications. Treatment for a Keppra XR overdose may involve dialysis, "pumping the stomach," medications, or supportive care.
Can You Overdose on Keppra XR?
Keppra XR™ (levetiracetam XR) is a long-acting prescription medication used to control partial seizures in people with epilepsy. The effects of a Keppra XR overdose can vary depending on a number of factors, including the Keppra XR dosage and whether it was taken with any other medications, alcohol, or other substances.
If you or someone else happens to overdose on Keppra XR, seek immediate medical attention.
Symptoms of an Overdose
The symptoms of a Keppra XR overdose may vary. Some commonly reported symptoms of an overdose with this medicine include:
- Difficulty breathing
Life-threatening overdose symptoms are more likely if Keppra XR is combined with alcohol or other medications.
Treating a Keppra XR Overdose
The treatment for a Keppra XR overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Dialysis may be useful for removing Keppra XR from the bloodstream (once it has been absorbed into the body). Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Close monitoring of heart rate, blood pressure, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Keppra XR.